Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 27, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Aug 27, 2021, 6:03 AM EDT for Palm Beach County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2021, 6:03 AM EDT (10:03 UTC)
Expired
Aug 27, 2021, 6:30 AM EDT
In force
27 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS82 KMFL 271003
SPSMFL

Special Weather Statement
National Weather Service Miami FL
603 AM EDT Fri Aug 27 2021
 
FLZ067-068-168-271030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
603 AM EDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of east central Palm
Beach County through 630 AM EDT...

At 603 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ocean Ridge, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs,
Lantana, Atlantis, Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach
International Airport, Village Of Golf, Golden Lakes, Gun Club
Estates and Schall Circle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2669 7991 2642 8000 2650 8035 2676 8025
TIME...MOT...LOC 1003Z 109DEG 17KT 2655 8006 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:41 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 27, 3:41 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
341 AM EDT Fri Aug 27 2021

.SHORT TERM (Today through Saturday)...

Models depict broad high pressure building across the western
Atlantic, with a sfc ridge extending into the Carolina coast. This
will place SoFlo under the influence of the southern periphery of
the ridge, with prevailing easterly winds across the area through
the short term. Abundant moisture remains over the area in the wake
of a mid-upper trough, while additional moisture seems to be
advected over SoFlo from the Atlantic as another mid level impulse
arrives. MFL sounding data and model data show PWATs remaining in
the 1.5 to 2 inch range, so expect chances of showers and
thunderstorms to remain fairly high.

The overall synoptic scenario will again favor interior and west
coast areas for having the highest POPs, around 60 percent this
afternoon. Models suggest even higher POPs on Saturday over the west
half of SoFlo, in the 70-80 percent range, as moisture associated
with Ida reaches the eastern Gulf.

More warm/muggy days ahead with afternoon temperatures back into the
low-mid 90s, and high humidity each day. Heat index values should
have no trouble hitting triple digits across much of SoFlo.

.LONG TERM (Saturday Night through Thursday)...

Ida is forecast to be over the central Gulf of Mexico Saturday
night and make landfall in Louisiana on Sunday. In its wake, high
pressure surface and aloft will nose into Florida from the north
during the second half of the weekend, which will decrease
surface winds across South Florida. Models still show rather deep
moisture across the region along with high clouds partially
associated with the upper level outflow on the east side of Ida.
The east wind flow will focus higher PoPs over the interior and
Gulf coast, but expect fairly even coverage of showers and
thunderstorms from east to west as the winds will be light enough
to allow for an enhancement of the east coast seabreeze. A similar
pattern is expected for Monday as the high pressure continues to
ease into Florida east of Ida which is forecast to be inland over
the SE United States by this time.

The pattern begins to change slightly on Tuesday as what's left of
Ida moves E-NE over the SE U.S. and displaces the high pressure to
the south. This should lead to more of a westerly wind flow and
with sufficient moisture result in scattered to locally numerous showers
and thunderstorms focusing over the eastern half of South Florida.
Models show some drier air over the area Wednesday and Thursday,
and PoPs reflect this with values in the 30-40% range both days.

Temperatures will be seasonably warm through Monday, slightly
modified by cloud cover and precipitation. By Tuesday and
continuing through Thursday we should see a slight increase in
max temperatures especially interior and east as a result of the
westerly wind and less cloud cover. Max heat index values around
100F Sunday and Monday will get closer to 105F in some areas
Tuesday through Thursday.

&&

.AVIATION(06Z TAFS)...

VFR continues through around 14-15Z when increasing cloud cover and
developing showers could bring periods of MVFR/IFR cigs over the
Atlantic terminals. APF will likely remain generally VFR through
around 17Z. Robust easterly winds will continue over all of the
terminals today in the 10-15kt range.

&&

.MARINE...

High pressure north of the area will keep moderate to breezy at
times easterly winds, with at least exercise caution criteria over
the local waters today. By tonight, the influence of tropical storm
Ida is expected to reach the Gulf marine zones and bring SCA
conditions through Saturday morning. Scattered showers and
thunderstorms will be possible across the waters each day.

&&

.BEACHES...

There is a moderate rip current risk along the east coast beaches of
South Florida due to breezy easterly winds. An elevated rip current
risk will remain across the region into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  81  90  80 /  60  20  50  20
West Kendall     91  79  91  78 /  50  30  60  20
Opa-Locka        90  80  91  79 /  60  20  50  20
Homestead        89  79  89  78 /  40  30  50  20
Fort Lauderdale  89  81  89  80 /  60  20  50  20
N Ft Lauderdale  89  81  89  80 /  60  20  50  20
Pembroke Pines   89  79  90  79 /  60  20  50  20
West Palm Beach  89  79  90  78 /  60  30  60  20
Boca Raton       88  80  89  79 /  60  20  50  20
Naples           91  78  91  77 /  60  30  70  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Today through Saturday and Aviation/Marine...AR
Saturday Night through Thursday...Molleda

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 27, 3:20 AM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
320 AM EDT Fri Aug 27 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
271930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
320 AM EDT Fri Aug 27 2021

...Moderate Risk of Rip Currents East Coast Beaches...
...Scattered Storms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a Moderate Risk of Rip Currents along the
Atlantic beaches of South Florida.

Thunderstorms: scattered thunderstorms possible today, with highest
chances over interior and west coast locations. Locally gusty winds,
frequent lightning, and heavy rainfall possible with any thunderstorms.

Wind: Locally gusty winds will be possible with the stronger showers
and thunderstorms, including the Atlantic waters.

Waterspouts: Waterspouts will be possible with the showers and
thunderstorms over the Atlantic and Biscayne waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The threat for thunderstorm impacts will continue through the rest
of the forecast period with locally gusty winds, frequent lightning,
and heavy rainfall possible.

Tropical Storm Ida is forecast to move northward into the Gulf of
Mexico passing to the west of South Florida. A more easterly path
than the forecast could increase the threat of excessive rainfall
along coastal Southwest Florida this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 27, 6:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
603 AM EDT Fri Aug 27 2021

FLZ067-068-168-271030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
603 AM EDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of east central Palm
Beach County through 630 AM EDT...

At 603 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ocean Ridge, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs,
Lantana, Atlantis, Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach
International Airport, Village Of Golf, Golden Lakes, Gun Club
Estates and Schall Circle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2669 7991 2642 8000 2650 8035 2676 8025
TIME...MOT...LOC 1003Z 109DEG 17KT 2655 8006

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:56 AM EDTSpecial Marine WarningMFL34 min
Aug 27, 9:19 AM EDTSmall Craft AdvisoryMFL41 hr
Aug 27, 1:46 PM EDTSpecial Marine WarningMFL44 min
Aug 27, 3:15 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach35 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.